MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-21A
Medical Device Problem Codes Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Shock (2072); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2014, a 21mm trifecta valve was implanted during an aortic valve replacement.In (b)(6) 2019, the patient presented to the hospital with shortness of breath.An echocardiogram was performed, which showed worsening aortic stenosis.During the pre-surgical workup, it was determined that the patient had a low left main coronary ostium and a 6x4x5cm tissue mass in the right cardiophrenic angle continuous with the pericardium.On (b)(6) 2019, the patient was admitted to the hospital for evaluation of transcatheter aortic valve replacement vs.Surgical aortic valve replacement.On (b)(6) 2019, the patient had a heart catheterization performed, which demonstrated mild bilateral enlargement, severe aortic stenosis, moderate aortic regurgitation, moderate mitral regurgitation, dilated mildly hypokinetic left ventricle, and a mal-positioned prosthetic aortic valve.The patient was volume overloaded with a wedge pressure of 35mmhg.The patient was admitted to the cardiovascular intensive care unit (cvicu) with congestive heart failure.On (b)(6) 2019, the surgery service noted that the patient needed a redo surgical prosthetic valve.On (b)(6) 2019, a repeat echocardiogram showed that the patient's ejection fraction had dropped to 15% and that mitral regurgitation had increased.The patient was in shock in the setting of worsening left ventricular systolic function and multivalvular disease.On (b)(6) 2019, the patient passed away from cardiogenic shock due to worsening valvular heart disease.
 
Additional Manufacturer Narrative
An event of aortic valve stenosis, aortic valve regurgitation, shock, shortness of breath, congestive heart failure, hospitalization, and death was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information and medical review, the cause of the reported death appears to be related to heart failure.The cause of cardiogenic shock appears to be related to fibrous-calcific svd.However, a cause of heart failure, fibrous-calcific svd, and aortic valve regurgitation and stenosis could not be conclusively determined.The reported hospitalization was a result of case-specific circumstance as the patient was admitted for evaluation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20759472
Report Number2135147-2024-05942
Device Sequence Number21152911
Product Code LWR
UDI-Device Identifier05414734052023
UDI-Public(01)05414734052023(17)160405(10)4579662
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2016
Device Catalogue NumberTF-21A
Device Lot Number4579662
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexFemale